Indiana, 2025Hail and Damaging Winds in Indiana, June 18, 2025
June 18, 2025 · NWS IWX · 34 events in 15 counties and zones
A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $179,000
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes. Wind gusts were estimated to be between 50-60 mph. There were a few reports of quarter to golf ball size hail in northeast Indiana. The most extensive wind damage occurred in Van Wert County, OH; wind speeds of up to 70 mph downed an estimated 100 trees and caused minor damage to homes and buildings in the city of Van Wert.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 18, 12:49 PM EST, 7 minutes earlier. Its key messages:
- Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
- A few lingering showers and non-severe storms tonight into Thursday morning.
- Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 12:49 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 PM EDT Wed Jun 18 2025
.KEY MESSAGES...
- Enhanced risk for severe thunderstorms this afternoon. All
hazards possible.
- A few lingering showers and non-severe storms tonight into
Thursday morning.
- Hot and humid conditions developing this weekend into early
next week. Afternoon heat indices around 100 degrees, mainly
Sunday through Tuesday.
&&
.DISCUSSION...
Issued at 149 PM EDT Wed Jun 18 2025
Arcing line segments of convection will track through the area
this afternoon (3-9pm EDT) as a well defined MCV and associated
sfc reflection lift east-northeast into the lower Great Lakes
from west-central IL. Embedded strong to severe supercells and
bowing segments remain likely given favorable shear and
instability profiles. MLCAPE values likely ranging from
1500-3000 j/kg from north to south by this time, while low-mid
level southwest flow also ramps up with favorable deep layer
shear pushing 40 knots plus. All hazards are on the table with
wind damage remaining the most likely hazard given the strong
forcing, though SPC tornado chances have increased given
increased 0-3 km shear and SRH with slight backing noted
upstream in METARS near the sfc low track. Locally heavy
rainfall and large hail also remain a concern.
Chances for scattered showers and a few non-severe storms then
continue tonight into Thursday morning, especially northern
zones as the low center tracks through the Great Lakes through
the Great Lakes. Otherwise, synoptic scale gusts into the 35-45
mph will be possible in wake of MCV late this afternoon into
this evening into areas mainly south of the Michigan state line.
Heat wave remains on target for this weekend into early next
week as an upper level ridge expands over the region. Headline
worthy (100F plus) PM heat indices possible.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1233 PM EDT Wed Jun 18 2025
We are monitoring storm development in Illinois at this time as
these storms move towards our forecast area. A line (or multiple
clusters) of strong to severe storms is expected to move west to
east across our forecast area between 19Z to 01Z tonight. The
primary hazard will be damaging wind gusts with a few tornadoes
possible too (especially in northern Indiana south of US 30).
Greatest chances for severe wind gusts at KSBN will be between
20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to
IFR visibilities and ceilings as the storms move through.
Southwesterly winds will be gusty even before storms move
through at 20-25kts. Conditions dry out overnight and into the
day Thursday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...Steinwedel
AVIATION...Johnson
Hazardous weather outlook, Jun 18, 4:13 AM EST, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
513 AM EDT Wed Jun 18 2025
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-
190915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien-
Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
513 AM EDT Wed Jun 18 2025 /413 AM CDT Wed Jun 18 2025/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and the nearshore waters of southeastern
Lake Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are possible this morning. Severe weather is
not expected but locally heavy rainfall is likely with every storm.
Severe thunderstorms are likely from late afternoon into early
tonight. Damaging winds are the greatest threat. Large hail and
isolated tornadoes are also possible.
Very warm temperatures this afternoon combined with high humidity
with cause heat indices to rise into the upper 80s to mid 90s.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and early tonight.
In the hours before
Special weather statement, Jun 18, 8:37 AM EST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
937 AM EDT Wed Jun 18 2025
INZ006-MIZ079-080-181400-
Lagrange IN-St. Joseph MI-Branch MI-
937 AM EDT Wed Jun 18 2025
...A STRONG THUNDERSTORM WILL IMPACT LAGRANGE...SOUTHEASTERN ST.
JOSEPH AND SOUTHWESTERN BRANCH COUNTIES THROUGH 1000 AM EDT...
At 937 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lagrange, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sturgis, Lagrange, Topeka, Scott, Fawn River, Burr Oak, Shipshewana,
Brighton, Mongo, Howe, Plato, Ontario, and Emma.
This includes Interstate 80 in Indiana between mile markers 115 and
133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4181 8520 4167 8519 4152 8554 4152 8555
4167 8566 4191 8531
TIME...MOT...LOC 1337Z 238DEG 30KT 4164 8551
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MCSThunderstorm Wind, Marshall
- When
- June 18, 12:56 PM EST to 12:57 PM EST
- Where
- Marshall County, 1.48 mi SSE of Donaldson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.350, -86.440
Emergency manager reports trees down in Donaldson, Argos, and Mentone.
Thunderstorm Wind, White
- When
- June 18, 2:24 PM EST to 2:25 PM EST
- Where
- White County, 1.05 mi E of Guernsey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.800, -86.780
Tree down at Indiana Beach Campground.
Thunderstorm Wind, La Porte
- When
- June 18, 1:35 PM CST to 1:36 PM CST
- Where
- La Porte County, 2.59 mi SE of South Wanatah
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.390, -86.890
Power lines down. Power is out in La Crosse, Wanatah and Union Mills.
Thunderstorm Wind, La Porte
- When
- June 18, 1:38 PM CST to 1:39 PM CST
- Where
- La Porte County, 0.52 mi E of Wanatah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 41.430, -86.890
US 421 is closed between US 30 and CR 1350 South due to numerous downed powerlines and damaged utility poles in the roadway.
Thunderstorm Wind, Cass
- When
- June 18, 2:40 PM EST to 2:41 PM EST
- Where
- Cass County, 0.52 mi E of Lake Cicott
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.510
Several trees down. Large tree fell on garage.
Thunderstorm Wind, Cass
- When
- June 18, 2:45 PM EST to 2:46 PM EST
- Where
- Cass County, 0.87 mi SE of Lake Cicott
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.760, -86.510
Emergency manager reports multiple trees down.
Thunderstorm Wind, Cass
- When
- June 18, 2:46 PM EST to 2:47 PM EST
- Where
- Cass County, Lake Cicott
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.770, -86.520
Tree down across the roadway.
Thunderstorm Wind, Cass
- When
- June 18, 2:47 PM EST to 2:48 PM EST
- Where
- Cass County, 1.04 mi E of Royal Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.870, -86.480
Large tree down with powerlines across roadway.
Thunderstorm Wind, Fulton
- When
- June 18, 2:58 PM EST to 2:59 PM EST
- Where
- Fulton County, 2.6 mi E of Pershing
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.100, -86.270
Several large trees were reported to be down.
Thunderstorm Wind, Marshall
- When
- June 18, 3:10 PM EST to 3:11 PM EST
- Where
- Marshall County, 2.69 mi ESE of Tippecanoe
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.190, -86.070
Downed powerlines between Tippecanoe and Mentone.
Thunderstorm Wind, St. Joseph
- When
- June 18, 3:15 PM EST to 3:16 PM EST
- Where
- St. Joseph County, 2.14 mi NNE of Nutwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -86.270
Large tree limbs down onto sheds on the south side of South Bend.
Thunderstorm Wind, St. Joseph
- When
- June 18, 3:18 PM EST to 3:19 PM EST
- Where
- St. Joseph County, 0.69 mi S of South Bend
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.660, -86.250
Minor damage to siding to a home on the south side of South Bend.
Thunderstorm Wind, Kosciusko
- When
- June 18, 3:20 PM EST to 3:21 PM EST
- Where
- Kosciusko County, 1.48 mi SSE of Atwood
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.250, -85.970
Multiple reports of trees down across Kosciusko County. Locations include Warsaw, Leesburg, Winona Lake and Atwood.
Thunderstorm Wind, Kosciusko
- When
- June 18, 3:25 PM EST to 3:26 PM EST
- Where
- Kosciusko County, 0.86 mi NW of Winona Lake
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.230, -85.860
Tree down onto power lines which resulted in a fire.
Thunderstorm Wind, Kosciusko
- When
- June 18, 3:25 PM EST to 3:26 PM EST
- Where
- Kosciusko County, 0.69 mi S of Warsaw Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 41.270, -85.850
Minor roof damage to a home on the north side of Warsaw. Shingles removed.
Thunderstorm Wind, Marshall
- When
- June 18, 3:28 PM EST to 3:29 PM EST
- Where
- Marshall County, 0.52 mi E of Tippecanoe
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 41.200, -86.110
Thunderstorm Wind, Elkhart
- When
- June 18, 3:31 PM EST to 3:32 PM EST
- Where
- Elkhart County, 1.61 mi NNE of Nappanee Muni
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.472, -85.920
Powerlines down on CR50 between CR 13 and CR 15.
Thunderstorm Wind, Elkhart
- When
- June 18, 3:42 PM EST to 3:43 PM EST
- Where
- Elkhart County, 0.52 mi W of Goshen
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.580, -85.840
Trained spotter estimates 2 minutes of 60 mph gusts in Goshen.
Thunderstorm Wind, Elkhart
- When
- June 18, 3:42 PM EST to 3:43 PM EST
- Where
- Elkhart County, 0.18 mi WSW of Goshen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.579, -85.833
Large tree down on SR 15 near the Goshen Public Library.
Thunderstorm Wind, Elkhart
- When
- June 18, 3:42 PM EST to 3:43 PM EST
- Where
- Elkhart County, 0.21 mi ESE of Elkhart Midway Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 41.619, -85.916
Large tree down on CR 113 near CR 26 and CR 28 in Dunlap.
Hail, Whitley
- When
- June 18, 3:49 PM EST to 3:50 PM EST
- Where
- Whitley County, 0.87 mi NW of South Whitley
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.090, -85.630
Ping pong to golf ball size hail in South Whitley.
Thunderstorm Wind, Cass
- When
- June 18, 3:50 PM EST to 3:51 PM EST
- Where
- Cass County, 3.61 mi SSW of Lucerne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.820, -86.420
Barn roof damaged. Pieces of sheet metal torn off.
Thunderstorm Wind, Lagrange
- When
- June 18, 3:54 PM EST to 3:55 PM EST
- Where
- Lagrange County, 0.86 mi NE of Topeka
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.540, -85.540
Emergency manager reports power lines down.
Thunderstorm Wind, Elkhart
- When
- June 18, 3:54 PM EST to 3:55 PM EST
- Where
- Elkhart County, 1.22 mi SW of Middlebury
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 41.670, -85.720
Tree down on Twin Oaks Drive in Middlebury.
Thunderstorm Wind, Grant
- When
- June 18, 4:01 PM EST to 4:02 PM EST
- Where
- Grant County, 1.38 mi S of Shady Hills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -85.670
Trained spotter recorded a 60 mph wind gust.
Thunderstorm Wind, Lagrange
- When
- June 18, 4:05 PM EST to 4:06 PM EST
- Where
- Lagrange County, Shipshewana
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.680, -85.580
Trees and power lines down across area with power outages.
Thunderstorm Wind, Huntington
- When
- June 18, 4:08 PM EST to 4:09 PM EST
- Where
- Huntington County, 1.47 mi NNW of Lancaster
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.771, -85.507
Large tree down at the intersection of S 300 W and W 400 S.
Thunderstorm Wind, Lagrange
- When
- June 18, 4:14 PM EST to 4:15 PM EST
- Where
- Lagrange County, 1.7 mi WSW of Brushy Prairie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 41.640, -85.280
Emergency manager reports tree down across State Road 3.
Thunderstorm Wind, Huntington
- When
- June 18, 4:15 PM EST to 4:16 PM EST
- Where
- Huntington County, 2.71 mi WSW of Mt Etna
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -85.620
Emergency manager reports a tree down on power lines.
Thunderstorm Wind, Grant
- When
- June 18, 4:30 PM EST to 4:31 PM EST
- Where
- Grant County, Jonesboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.480, -85.630
Public report of a large tree down in Jonesboro.
Thunderstorm Wind, Wells
- When
- June 18, 4:43 PM EST to 4:44 PM EST
- Where
- Wells County, 0.69 mi N of Bluffton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.740, -85.170
Part of a roof blown off of a commercial building and many power lines down.
Thunderstorm Wind, Jay
- When
- June 18, 4:47 PM EST to 4:48 PM EST
- Where
- Jay County, 0.53 mi W of Redkey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.350, -85.160
Emergency manager reports large pine tree down.
Thunderstorm Wind, Jay
- When
- June 18, 4:55 PM EST to 4:56 PM EST
- Where
- Jay County, Portland Steed Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.450, -84.980
Recorded wind gust from AWOS station KPLD 1 N Portland.
Thunderstorm Wind, Adams
- When
- June 18, 4:56 PM EST to 4:57 PM EST
- Where
- Adams County, 0.69 mi N of Berne
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.660, -84.950
Public reports that a large was tree uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 18 to 19, 202511 deaths · 3 events
- Excessive Heat in Arizona, June 18 to 20, 20257 deaths · 4 events
- Cold in California, June 18 to 22, 20253 deaths · 1 event
- Tornadoes and Hail in Indiana, June 18, 20251 injured · $548,000 · EF0 · 99 events
- Tornadoes and Flash Flooding in Ohio, June 18, 20251 injured · $316,000 · EF1 · 70 events
- Flash Flooding and Damaging Winds in Tennessee, June 18 to 19, 20252 injured · $5.4 million · 54 kt wind · 15 events
- Tornadoes and Damaging Winds in Illinois, June 18, 20251 injured · EF2 · 54 events
- Damaging Winds in Ohio, June 18, 2025$163,000 · 60 kt wind · 58 events
- Tornadoes and Damaging Wind in Arkansas, June 18, 2025$525,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Tennessee, June 18 to 19, 2025$545,000 · EF0 · 13 events
- Flash Flood in Tennessee, June 18, 2025$500,000 · 1 event
- Damaging Winds in Ohio, June 18, 2025$290,000 · 80 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265646, 1265651, 1265650, 1265652, 1265656, 1265654, 1265655, 1265653, 1265662, 1265647, 1265660, 1265659, 1265658, 1265657, 1265661, 1265648, 1265685, 1265663, 1265667, 1265673, 1265649, 1265686, 1265664, 1265678, 1265666, 1265665, 1265681, 1265670, 1265671, 1265674, 1265683, 1265679, 1265676, 1265688.